Please use this identifier to cite or link to this item: http://hdl.handle.net/10553/42939
Title: A new discrete distribution with actuarial applications
Authors: Gómez Déniz, Emilio 
Sarabia, José María
Calderín Ojeda, Enrique
UNESCO Clasification: 1209 Estadística
Keywords: Distribución
Issue Date: 2011
Publisher: 0167-6687
Journal: Insurance: Mathematics and Economics 
Abstract: A new discrete distribution depending on two parameters, α<1,α≠0 and 0<θ<1, is introduced in this paper. The new distribution is unimodal with a zero vertex and overdispersion (mean larger than the variance) and underdispersion (mean lower than the variance) are encountered depending on the values of its parameters. Besides, an equation for the probability density function of the compound version, when the claim severities are discrete is derived. The particular case obtained when α tends to zero is reduced to the geometric distribution. Thus, the geometric distribution can be considered as a limiting case of the new distribution. After reviewing some of its properties, we investigated the problem of parameter estimation. Expected frequencies were calculated for numerous examples, including short and long tailed count data, providing a very satisfactory fit.
URI: http://hdl.handle.net/10553/42939
ISSN: 0167-6687
DOI: 10.1016/j.insmatheco.2011.01.007
Source: Insurance: Mathematics and Economics[ISSN 0167-6687],v. 48, p. 406-412
Appears in Collections:Artículos
Show full item record

SCOPUSTM   
Citations

22
checked on Dec 4, 2022

WEB OF SCIENCETM
Citations

22
checked on Dec 4, 2022

Page view(s)

21
checked on Nov 5, 2022

Google ScholarTM

Check

Altmetric


Share



Export metadata



Items in accedaCRIS are protected by copyright, with all rights reserved, unless otherwise indicated.